Alert archive / Nevada / Wind Advisories in 2009
Wind Advisory 25, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Nov 14, 2009, 2:19 AM PST. It took effect at Nov 14, 2009, 10:00 AM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2009, 2:19 AM PST (10:19 UTC)
- In effect from
- Nov 14, 2009, 10:00 AM PST
- Expired
- Nov 14, 2009, 2:23 PM PST
- In force
- 4 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 141019 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 219 AM PST SAT NOV 14 2009 NVZ013-150200- /O.NEW.KLKN.WI.Y.0025.091114T1800Z-091115T0200Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 219 AM PST SAT NOV 14 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS EVENING FOR NORTHERN NYE COUNTY. A STRONG COLD FRONT WILL PUSH THROUGH CENTRAL NEVADA DURING SATURDAY MORNING. MUCH COLDER AIR AND STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED BEHIND THE COLD FRONT. THE STRONGEST WINDS ARE EXPECTED TO OCCUR DURING THE AFTERNOON HOURS. MOTORISTS TRAVELING ALONG ROUTE 376 AND ROUTE 6 ESPECIALLY TOWARDS TONOPAH SHOULD EXPECT DIFFICULT DRIVING CONDITIONS WITH GUSTY CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. && $$
1 follow-up statement
000 WWUS75 KLKN 142223 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 223 PM PST SAT NOV 14 2009 NVZ013-142330- /O.CAN.KLKN.WI.Y.0025.000000T0000Z-091115T0200Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 223 PM PST SAT NOV 14 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS BETWEEN 20 AND 25 MPH WITH GUSTS UP TO 35 MPH WILL CONTINUE ACROSS NORTHERN NYE COUNTY THE REST OF THE AFTERNOON. LOCALIZED GUSTS TO 40 MPH WILL OCCUR IN THE TONOPAH AREA. THESE WIND SPEEDS ARE NOT HIGH ENOUGH TO WARRANT A WIND ADVISORY. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$ JM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Nov 13, 3:02 PM PST, 11 hours 17 minutes earlier.
Area forecast discussion, Nov 13, 3:02 PM PST, 11 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 302 PM PST FRI NOV 13 2009 .SYNOPSIS...INCREASING CLOUDS WITH A CHANCE OF SNOW SHOWERS TONIGHT ACROSS NORTHERN AND PORTIONS OF CENTRAL NEVADA. SNOW SHOWERS WILL LINGER ACROSS NORTH-CENTRAL AND NORTH-EASTERN NEVADA INTO SATURDAY AFTERNOON...WITH COOL AND DRY CONDITIONS EXPECTED SATURDAY NIGHT THROUGH EARLY NEXT WEEK. A SECOND STORM SYSTEM WILL BEGIN TO AFFECT THE GREAT BASIN NEXT WEDNESDAY WITH A POSSIBLE THIRD SYSTEM HITTING THE AREA NEXT THURSDAY NIGHT INTO FRIDAY. && .SHORT TERM...TONIGHT THROUGH MONDAY. A TROUGH IS DIGGING DOWN FROM WASHINGTON STATE INTO CENTRAL OREGON...WITH HIGH CLOUDS AHEAD OF THE SYSTEM CURRENTLY EXTENDING INTO NORTHERN NEVADA. THIS EVENING THE BASE OF THE TROUGH WILL REACH INTO NORTHWESTERN AND NORTH-CENTRAL NEVADA BRINGING BRIEF SNOW TO MANY VALLEY LOCATIONS AND 1 TO 3 INCHES TO THE HIGHER MOUNTAINS. HIGHEST MOUNTAIN SNOWS ARE EXPECTED OVER THE SANTA ROSA MTS IN WESTERN HUMBOLDT COUNTY...THE INDEPENDENCE AND JARBIDGE MOUNTAINS OF NORTHERN ELKO COUNTY...AND THE RUBY MTS IN SOUTH-CENTRAL ELKO COUNTY. SNOW SHOWERS OVER AND NEAR HIGHER TERRAIN OF EASTERN NEVADA WILL CONTINUE INTO SATURDAY AFTERNOON WITH SHOWERS DECREASING FROM WEST TO EAST. ALTHOUGH PRECIPITATION IS EXPECTED TO REMAIN NORTH OF NYE COUNTY...THE INCOMING SYSTEM WILL AFFECT PORTIONS OF NORTHERN NYE COUNTY AS COOL NORTHWESTERLY WINDS PUSH THROUGH THE COUNTY SATURDAY AFTERNOON. WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS...IN PART DUE TO CLOUD COVER INHIBITING MIXING TO THE SURFACE...HOWEVER WINDS OF 20-30 WITH GUSTS TO 45 MPH ARE LIKELY IN AREAS SUCH AS TONOPAH WHICH IS PRONE TO HIGHER WIND SPEEDS OUT OF THE NORTHWEST. COLD AIR...CLEARING SKIES...AND FRESH SNOW OVER MUCH OF NORTHERN AND EAST-CENTRAL NEVADA WILL LEAD TO COLD OVERNIGHT LOW TEMPERATURES SATURDAY NIGHT. WEAK RIDGING WILL KEEP THE CWA DRY SATURDAY NIGHT THROUGH MONDAY...HOWEVER OVERNIGHT LOW TEMPERATURES WILL CONTINUE TO BE COLDER THAN NORMAL. .LONG TERM...MONDAY NIGHT THROUGH FRIDAY. EC AND GFS INDICATES HIGH PRESSURE OVER THE CWA MONDAY NIGHT INTO TUESDAY FOR DRY CONDITIONS. H5 FLOW BECOMES SOUTHWESTERLY AS RIDGE SHIFTS INTO UTAH ON TUESDAY. GFS FASTER WITH SHARPER TROF WITH SYSTEM MOVING ALONG THE WEST COAST THAN EC ON WEDNESDAY. EITHER SOLUTION INDICATES JUST ISOLATED SNOW SHOWERS OVER EXTREME NORTHERN NV WEDNESDAY NIGHT. MODELS BUILD RIDGE OVER THE AREA ON THURSDAY FOLLOWED BY NEXT UPSTREAM TROF MOVING INTO THE CWA ON FRIDAY. MODELS ARE WETTER AND COLDER WITH THIS SYSTEM... THEREFORE HAVE BUMP POPS UP SLIGHTLY. MEX MOS SEEMS TO WARM WITH MINIMUM TEMPERATURES...HOWEVER HAVE TWEAK CURRENT MIN TEMPS DOWN A FEW DEGREES. && .AVIATION...VFR CONDITIONS THIS EVENING EASTERN NEVADA. HOWEVER A COLD FRONT WILL BEGIN TO IMPACT KWMC AROUND 7Z AND KEKO AROUND 11Z TONIGHT. EXPECT MVFR CEILINGS AND VISIBILITY IN SNOW...TAPERING TO SNOW SHOWERS AROUND DAYBREAK. SHOWERS WILL DECREASE FROM THE WEST ON SATURDAY AS HIGH PRESSURE BUILDS IN TO AREA. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE. && 96/87/87
Hazardous weather outlook, Nov 13, 6:54 PM PST, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ELKO NV 654 PM PST FRI NOV 13 2009 NVZ013-030>037-141400- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 654 PM PST FRI NOV 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TONIGHT. A RE-ENFORCING COLD FRONT WILL SWEEP THROUGH NORTHERN NEVADA LATE TONIGHT AND SATURDAY MORNING....BRINGING LIGHT SNOW AND COLDER TEMPERATURES. SNOWFALL AMOUNTS WILL RANGE FROM A TRACE TO AN INCH IN THE VALLEYS OF ELKO AND EASTERN HUMBOLDT COUNTIES...AND THE NORTHERN HALVES OF LANDER...EUREKA...AND WHITE PINE COUNTIES...WITH 1 TO 3 INCHES POSSIBLE IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY. SNOW SHOWERS WILL DIMINISH SATURDAY ACROSS WESTERN NEVADA WITH SOME LINGERING SHOWERS OVER EASTERN NEVADA INTO EARLY AFTERNOON. IN NYE COUNTY AND PARTS OF SOUTHERN LANDER AND EUREKA COUNTY... GUSTY WINDS WILL BE THE MAIN CONCERN ON SATURDAY...AS NORTHWEST WINDS INCREASE TO 15 TO 25 MPH WITH GUSTS TO 45 MPH. WINDS ARE EXPECTED TO BE STRONGEST ACROSS NORTHWEST NYE COUNTY...INCLUDING THE TONOPAH AREA. DRY...COLD CONDITIONS ARE EXPECTED ACROSS NORTHERN AND CENTRAL NEVADA THROUGH THE MIDDLE OF NEXT WEEK. OVERNIGHT LOWS WILL BE MAINLY IN THE SINGLE DIGITS AND TEENS THROUGH TUESDAY. TEMPERATURES WILL MODERATE A BIT WEDNESDAY THROUGH FRIDAY...WITH ANOTHER CHANCE OF PRECIPITATION THURSDAY NIGHT OR FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT SNOWFALL TOTALS ACCORDING TO STANDARD OPERATING PROCEDURE. ROOD/REA
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.